I just finished my 3rd wk of Gleevec. Saw the onc yesterday. ANC down to 1.7, WBC 2.5. Hgb a tad on the low side, platelets good.
However, onc was interested in the pain I'd been having (arms, legs - bone and muscle). Felt my spleen, and said he could feel the tip. I was felt up by about 10 docs at least 3 wks ago in the hospital and no one could feel my spleen then. So, isn't it odd to have my spleen get bigger on Gleevec?
He felt my pain was due to active CML in my bone marrow, and put me on prednisone to relieve the inflammation. (Remember, no NSAIDS for me.) I wasn't real happy about it, because the last time I had oral prednisone, I blew up like a toad after a week or so. He said it was low dose, so shouldn't bother me. He also told me to take MagOx (magnesium oxide or MgO) for the foot cramps.
So I dutifully took the MgO about 11 pm last night - meant to take in the a.m., but the cramps drove me out of bed. Took the Gleevec about 6 pm, so hopefully that's enough time diff to not mess up the absorption of G.
Took the prednisone this a.m., as directed, 20 mg.
By this afternoon, I had a lot of abdominal pain - on the upper left, in the mid-upper, right shoulder pain, a few dull stabs in the back on right and left. I started getting some right upper back stabs yesterday, before I took anything new, so not sure if related to new meds or not.
Pain is tolerable, but uncomfortable. It reminds me most of the pancreatitis attack I got once in the middle of the night from a virus. But the pain is not quite bad enough for me to say, "Oh, yeah, there's definitely something wrong, time to get to the ER." Maybe I'm just constipated (I haven't gotten the Big D yet, and the opiates for pain definitely tend to go the other way). Maybe the MgO is about to sluice out my insides. Maybe the prednisone is causing the abdominal swelling. Or it's runaway AML. (Can't help thinking that.)
Anyway - do I call the doc?? Or give it awhile and see what happens??
TIA, I really appreciate how helpful you all are!